Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 115, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 14, 2014, 5:29 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2014, 5:29 PM MST (00:29 UTC)
- Expired
- Aug 14, 2014, 8:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 73 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 568 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1349 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
590 WGUS55 KVEF 150029 FFWVEF AZC015-150330- /O.NEW.KVEF.FF.W.0115.140815T0029Z-140815T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 529 PM MST THU AUG 14 2014 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME NORTHEASTERN MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 830 PM MST * AT 525 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM NEAR COLORADO CITY. THE STORM PRODUCING FLASH FLOODING WAS MOVING NORTHEAST AROUND 10 MPH. RAINFALL RATES OVER AN INCH AN HOUR ARE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... COLORADO CITY AND STATE ROUTE 389 PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED ON ROADS...IN NORMALLY DRY WASHES AND LOW LYING AREAS. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3689 11286 3689 11312 3701 11312 3700 11286 $$ STUMPF
1 follow-up statement
376 WGUS75 KVEF 150116 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 616 PM MST THU AUG 14 2014 AZC015-150126- /O.CAN.KVEF.FF.W.0115.000000T0000Z-140815T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 616 PM MST THU AUG 14 2014 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EXTREME NORTHEASTERN MOHAVE COUNTY... THE THUNDERSTORMS PRODUCING HEAVY RAIN HAVE WEAKENED AND MOVED NORTH OUT OF THE WARNED AREA. ANY RUNOFF FROM THE HEAVY RAIN AND THE THREAT OF FLASH FLOODING HAS ENDED. LAT...LON 3689 11286 3689 11312 3701 11312 3700 11286 $$ STUMPF
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 2:43 PM MST, 2 hours 46 minutes earlier.
Area forecast discussion, Aug 14, 2:43 PM MST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 243 PM PDT THU AUG 14 2014 .SYNOPSIS...DRIER AIR ARRIVING FROM THE WEST WILL LIMIT THUNDERSTORM CHANCES MAINLY TO MOHAVE COUNTY EARLY THIS EVENING AND AGAIN FRIDAY. DRY AND WARMER WEATHER WILL OCCUR THROUGH THE WEEKEND AND INTO NEXT WEEK WITH TEMPERATURES SEVERAL DEGREES ABOVE NORMAL. && .SHORT TERM...THROUGH SATURDAY NIGHT THUNDERSTORMS THAT ERUPTED THIS MORNING ALONG DRY LINE BETWEEN BOULDER CITY AND NORTHEAST SAN BERNARDINO COUNTY HAVE DISSIPATED. THE STRONGEST CELL NEAR BOULDER CITY PRODUCED THREE QUARTERS OF AN INCH BETWEEN 10 AND 1030 AM. AS OF THIS WRITING, ISOLATED SHOWERS AND THUNDERSTORMS ARE OCCURRING GENERALLY EAST OF LINE FROM KINGMAN TO MEADVIEW. NOTHING OCCURRING NORTH AND WEST OF LAS VEGAS THIS AFTERNOON IN DRIER MORE STABLE AIR MASS. THE DRYING WILL CONTINUE TO SLOWLY SHIFT EAST INTO MOHAVE COUNTY ON FRIDAY. THOUGH, REINTRODUCED A SLIGHT CHANCE OF THUNDERSTORMS TO THE HIGHER TERRAIN OF SOUTHERN MOHAVE COUNTY AS DRYING COULD BE DELAYED. FINALLY BY SATURDAY ENTIRE AREA WILL BE THUNDERSTORM FREE WITH ENOUGH RESIDUAL MOISTURE FOR SOME AFTERNOON CUMULUS OVER MOHAVE COUNTY. TEMPERATURES WILL BE NEAR NORMAL FRIDAY AND SATURDAY. .LONG TERM...SUNDAY THROUGH THURSDAY...AN EXTENDED DRY PERIOD LOOKS PROBABLE FOR THE ENTIRE REGION LASTING WELL INTO NEXT WEEK. FLAT HIGH PRESSURE RIDGE WITH TROUGHING OFF THE COAST OF NORTHERN CALIFORNIA WILL RESULT IN MONSOON MOISTURE SHUNTED SOUTHWARD WHILE A DRY SOUTHWESTERLY FLOW IS ADVECTED INTO THE MOJAVE DESERT AND SOUTHERN GREAT BASIN. THIS IS NOT A FAVORABLE PATTERN FOR OUR MONSOON LOVERS OUT THERE...IN FACT WE WILL BE LUCKY TO EVEN SEE AN ISOLATED STORM IN THE HIGHEST PEAKS OF MOHAVE COUNTY NEXT WEEK. KEPT THE FORECAST DRY FOR THE ENTIRE REGION IN THE EXTENDED TIME FRAME...HOWEVER, GIVEN THE TIME OF YEAR, WE WILL NEED TO WATCH THE MARGINAL MOISTURE AROUND FOR THE POSSIBILITY OF ISOLATED ACTIVITY IN MOHAVE COUNTY. WITH THE DRY CONDITIONS FORECAST...TEMPERATURES WILL HAVE NO TROUBLE CLIMBING ABOVE NORMAL AND I TRENDED THE TEMPERATURES UPWARDS FOR NEXT WEEK...AND A FEW DEGREES ABOVE GUIDANCE. TEMPERATURES SUNDAY ONWARD WILL AVERAGE 3 TO 5 DEGREES ABOVE THE SEASONAL AVERAGE. && .AVIATION...FOR MCCARRAN...CUMULUS CLOUDS EAST OF THE LAS VEGAS VALLEY WILL DISSIPATE EARLY THIS EVENING WITH CLEAR SKIES OVERNIGHT AND FRIDAY. ISOLATED THUNDERSTORMS WITHIN THE PEACH SPRINGS CORRIDOR THROUGH 6 PM THIS EVENING. SOUTHERLY WINDS WITH SOME GUSTS TO AROUND 20-25 KNOTS WILL CONTINUE INTO THE EVENING AS WELL. GUSTS WILL DIMINISH...BUT SOUTHERLY WINDS WILL CONTINUE OVERNIGHT AND THROUGH FRIDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ISOLATED SHOWERS/THUNDERSTORMS OVER MOHAVE COUNTY WILL DISSIPATED EARLY THIS EVENING. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVER THE HIGHER TERRAIN OF SOUTHERN MOHAVE COUNTY FRIDAY. ELSEWHERE SKIES WILL BE CLEAR. WINDS WILL FAVOR TYPICAL DIURNAL WIND PATTERNS WITH GUSTS TO AROUND 20-25 KNOTS THIS AFTERNOON. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED THROUGH AT LEAST THE EARLY PART OF NEXT WEEK. && SHORT TERM/AVIATION...PIERCE LONG TERM...OUTLER FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Aug 14, 11:58 AM MST, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1158 AM PDT THU AUG 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM FLASH FLOOD 3 NNE BOULDER CITY 36.02N 114.80W
08/14/2014 CLARK NV TRAINED SPOTTER
TRAINED SPOTTER REPORTS OVER 6 INCHES OF WATER FLOWING
ACROSS ROAD ON LAKESHORE DR. NORTH OF THE LAKE MEAD
RECREATIONAL AREA ENTRANCE. ROAD HAS BEEN SHUT DOWN AT
THIS TIME.
&&
JPULLINLocal storm report, Aug 14, 4:26 PM MST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
426 PM PDT THU AUG 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM TSTM WND DMG 5 NE BOULDER CITY 36.03N 114.77W
08/14/2014 CLARK NV BROADCAST MEDIA
THUNDERSTORM WINDS ESTIMATED AT 60 MPH DAMAGED FLOATING
DOCKS AT THE LAS VEGAS BOAT HARBOR.
&&
STACHELSKILocal storm report, Aug 14, 4:34 PM MST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
434 PM PDT THU AUG 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD DEATH VALLEY JUNCTION 36.30N 116.41W
08/04/2014 INYO CA NEWSPAPER
THE 91 YEAR OLD AMARGOSA OPERA HOUSE SUFFERED DAMAGE TO
WOODEN FLOORING AFTER FLOODWATERS BUSTED INTO THE
BUILDING.
&&
DELAYED REPORT.
STACHELSKILocal storm report, Aug 14, 4:50 PM MST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
450 PM PDT THU AUG 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD 1 N BOULDER CITY 36.00N 114.83W
08/14/2014 CLARK NV BROADCAST MEDIA
A MUDSLIDE TOOK PLACE NEAR ISABEL AND ROBINSON LANE.
ROCKS AND MUD LANDED ON THE STREETS.
&&
STACHELSKINearby
Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.